#EZDrugID petition aims to reduce drug errors in Australia

Melbourne anaesthetist Nicholas Chrimes has launched a petition on change.org in an effort to reduce the risk of drug error and increase patient safety. The campaign, which has the social media hashtag #EZDrugID, was started on 9th December, and has had over 280 supporters sign the petition in the first 72 hours.

Reasons who health practitioners have been compelled to sign the online petition include:

I am a paramedic and this makes my job a whole lot easier and more efficient. The less confusion in the medical field the better. Jack Fleming

I am a Registered Nurse and Midwife who has seen first hand the near miss mistakes that occur through the shocking labelling of therapeutic drugs in Australia. We shouldn’t have to worry and stress that the correct drug has been administered so make it simpler for us. Kylie Edwards

Doctors make errors that can kill. This is one way to make that better. Its what our patients expect and deserve. Minh Le Cong

I’m a clinical nurse specialist in a cardiac cath lab and often see confusion between lignocaine and heparin. Janna Hewson

I am a new graduate RN working in a busy ED, it is hard enough learning the ropes of the job, and going through the checks and ensuring patient safety without the added complication of similarly packaged medications. I have even picked up on senior CN’s making mistakes when i am the 2nd nurse check on medications. Grace Millar

Interested in signing the petition? Click here to go to change.org.

ChangeOrgThe petition will be delivered to organisations including the Therapeutic Goods Administration and the Victorian Department of Health (Quality Use of Medicines Program).

More from My Health Career:

Image (change.org): Wikimedia commons

Facebook Twitter Linkedin Email

Comments

  1. Julie Grint says:

    I am a pharmacist and can readily see the problem with similar labelling on ampoules. TGA needs to take practitioners concerns into account when approving font size, colors etc on labels and especially on ampoules as they are usually administered IM or IV and an error can be potentially fatal.

Speak Your Mind

*